Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 9, 2000, 3:27 PM EST for Garrard County, Jessamine County, Lincoln County, Kentucky. It was in force for 18 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 3:27 PM EST (20:27 UTC)
- Expired
- Nov 9, 2000, 3:45 PM EST
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Garrard County, KY, Jessamine County, KY, Lincoln County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 3:30 PM EST | Thunderstorm Wind 70 E | Countywide, KY | |
| Nov 9, 3:35 PM EST | Thunderstorm Wind 70 E | Stanford, KY | |
| Nov 9, 3:40 PM EST | Thunderstorm Wind 70 E | Countywide, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 3:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 092028 SVRSDF KYC079-113-137-092045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 327 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARRARD COUNTY IN EAST CENTRAL KENTUCKY JESSAMINE COUNTY IN EAST CENTRAL KENTUCKY EASTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 345 PM EST * AT 327 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF HIGH BRIDGE TO STANFORD...OR FROM 22 MILES SOUTHWEST OF LEXINGTON TO 29 MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BRYANTSVILLE...BUENA VISTA...CAMP NELSON...CRAB ORCHARD AROUND 335 PM EST MCCREARY...NICHOLASVILLE AROUND 340 PM EST THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 2:30 AM EST, 12 hours 57 minutes earlier.
Area forecast discussion, Nov 9, 2:30 AM EST, 12 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 AM EST THU NOV 9 2000 FORECAST PROBLEMS THIS MORNING INCLUDE 1ST PERIOD CHANCES FOR SVR WX AND TEMPERATURES. AT 07Z FRONT HAD MOVED WEST OF LMK WITH TEMPS RISING INTO THE LOWER 60S. LOW PRES WAS IN VCNTY OF ERN AR. T/SHRA WERE ACROSS THE FORECAST AREA (FA). MODELS IN AGREEMENT FOR THE MOST PART THIS RUN. SFC LOW WILL MOVE TO THE WEST OF FA TODAY KEEPING AREA IN WARM SECTOR. UPPER LOW WILL MOVE ACROSS FA LATE THIS AFTN. RAIN WILL CONTINUE ACROSS FA THIS MORNING...BUT WILL BECOME MORE SCATTERED THIS AFTN WRN FA. UPPER LOW AND COLD AIR ALOFT WILL MOVE IN THIS AFTN. LI/S DROP INTO THE 0 TO -5 RANGE. GOOD UPPER LEVEL DIVERGENCE. PER DAY 1 CONVECTIVE OUTLOOK...STRONG LOW LEVEL SHEAR WILL ALSO EXIST WITH CAPES AOA 500 J/KG. LOOKS LIKE FAST MOVING CONVECTION WILL FORM AND SWEEP ACROSS FA THIS AFTN. WILL MENTION STRONG STORMS IN ZFP. BELIEVE COVERAGE WILL DECREASE SOME FROM THIS MORNING IN THE WESTERN ZONES...SO WILL GO WITH SCATTERED WORDING FOR THIS AFTN. TEMPERATURES ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING. WILL WATCH TEMPERATURES TOWARD ISSUANCE TIME FOR WORDING. TEMPERATURES WILL FALL INTO THE 50S THIS AFTN IN THE WEST AND WILL WORD ACCORDINGLY. LINGERING SHOWERS TONIGHT IN BACKLASH OF UPPER LOW. CLOUDS WILL CLEAR ON FRIDAY ALLOWING MOSTLY SUNNY SKIES. WILL BLEND FWC/MAV TEMPS TONIGHT AND FRIDAY. .SDF...NONE CS
In the hours before
Local storm report, Nov 9, 1:15 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EST THU NOV 09 2000...COR FOR EDT...
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 PM FRANKLIN KY WIND DAMAGE
11/09/00 SIMPSON 2 TREES DOWN. ROOF
RIPPED OFF BUILDING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Nov 9, 1:34 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM BOWLING GREEN KY WIND DAMAGE
11/09/00 WARREN SEVERAL TREES WERE
BLOWN DOWN. ONE FELL
ON A CAR. REPORTED BY
LAW ENFORCEMENT
OFFICIAL.Special weather statement, Nov 9, 1:39 PM EST, 1 hour 48 minutes before
INC037-123-091915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 139 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUBOIS COUNTY IN SOUTH CENTRAL INDIANA PERRY COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 215 PM EST * AT 138 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF IRELAND TO TELL CITY...OR FROM 30 MILES EAST OF MOUNT CARMEL TO 60 MILES WEST OF LOUISVILLE...MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DODD...FERDINAND...HUNTINGBURG AROUND 145 PM EST ADYEVILLE...BRETZVILLE...BRISTOW...GATCHEL AROUND 150 PM EST APALONA...DERBY...GERALD AROUND 155 PM EST DAMAGING WINDS...HEAVY RAIN...AND LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. FUNK
Local storm report, Nov 9, 2:10 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM FORDSVILLE KY WIND DAMAGE
11/09/00 OHIO TREES DOWN IN
FORDSVILLE...ALSO IN
ROCKPORT AND BEAVER
DAM. EVENT DURATION 21
MINUTES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0122 PM BOWLING GREEN KY 92 MPH TSTM GUST
11/09/00 WARREN REPORTED BY PUBLIC.
0133 PM HAWESVILLE KY WIND DAMAGE
11/09/00 HANCOCK POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0140 PM WINDYVILLE KY 70 MPH TSTM GUST
11/09/00 EDMONSON REPORTED BY PUBLIC.
0145 PM CANEYVILLE KY WIND DAMAGE
11/09/00 GRAYSON TREES DOWN. ALSO POWER
LINES DOWN IN
LEITCHFIELD. REPORTED
BY EMERGENCY MANAGEMENT.
0145 PM HARDINSBURG KY WIND DAMAGE
11/09/00 BRECKINRIDGE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0150 PM AUBURN KY WIND DAMAGE
11/09/00 LOGAN 2 TREES DOWN. REPORTED
BY PUBLIC.Local storm report, Nov 9, 2:21 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM GUSTON KY .75 INCH HAIL
11/09/00 MEADE ALSO A 49 MPH WIND
GUST. REPORTED BY HAM
RADIO OPERATOR.
Local storm report, Nov 9, 3:19 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 PM EST THU NOV 09 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0125 PM BOWLING GREEN KY WIND DAMAGE
11/09/00 WARREN *** 1 INJ ***
TREES DOWN COUNTYWIDE.
MANY HOUSES HAVE BEEN
DAMAGED BY FALLING
TREES AND FLYING
DEBRIS. ONE FEMALE
INJURED IN A VEHICLE
BLOWN AROUND BY WINDS.
EVENT DURATION 20
MINUTES. REPORTED BY
EMERGENCY MANAGEMENT.
0150 PM GLASGOW KY WIND DAMAGE
11/09/00 BARREN TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0210 PM MARENGO IN WIND DAMAGE
11/09/00 CRAWFORD POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0224 PM RADCLIFF KY WIND DAMAGE
11/09/00 HARDIN DOWNED POWER LINES.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0240 PM BURKESVILLE KY WIND DAMAGE
11/09/00 CUMBERLAND TREES WERE DOWNED. A
TRAILER WAS BLOWN OVER.
REPORTED BY EMERGENCY
MANAGEMENT.
0245 PM 2 S SHEPHERDSVILLE KY WIND DAMAGE
11/09/00 BULLITT POWER LINES DOWN AT SR
61 AND HIGHWAY 245.
REPORTED BY HAM RADIO
OPERATOR.
0245 PM CAMPBELLSVILLE KY WIND DAMAGE
11/09/00 TAYLOR TREES DOWN IN THE
NORTHERN PART OF THE
COUNTY. REPORTED BY
EMERGENCY MANAGEMENT.
0245 PM NEW HAVEN KY WIND DAMAGE
11/09/00 NELSON TREES AND POWER LINES
DOWN. REPORTED BY HAM
RADIO OPERATOR.
0255 PM VALLEY STATION KY .75 INCH HAIL
11/09/00 JEFFERSON REPORTED BY HAM RADIO
OPERATOR.
0305 PM JEFFERSONTOWN KY 60 MPH TSTM GUST
11/09/00 JEFFERSON REPORTED BY HAM RADIO
OPERATOR.
0310 PM SPRINGFIELD KY WIND DAMAGE
11/09/00 WASHINGTON TREES DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0310 PM ALBANY KY WIND DAMAGE
11/09/00 CLINTON TREES AND POWER LINES
DOWN COUNTYWIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 PM LEBANON KY WIND DAMAGE
11/09/00 MARION ! NUMEROUS TREES AND
POWER LINES DOWN
COUNTYWIDE. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:05 PM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 25 min |
| Nov 9, 1:12 PM EST | Severe Thunderstorm Warning | LMK | Warren | 33 min |
| Nov 9, 1:12 PM EST | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| Nov 9, 1:26 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 44 min |
| Nov 9, 1:26 PM EST | Severe Thunderstorm Warning | LMK | Grayson | 44 min |
| Nov 9, 1:28 PM EST | Severe Thunderstorm Warning | LMK | Allen | 32 min |
| Nov 9, 1:37 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 38 min |
| Nov 9, 1:47 PM EST | Tornado Warning | LMK | Barren | 28 min |
| Nov 9, 1:49 PM EST | Severe Thunderstorm Warning | LMK | Monroe | 41 min |
| Nov 9, 1:58 PM EST | Severe Thunderstorm Warning | LMK | Hardin, Meade | 47 min |
| Nov 9, 1:59 PM EST | Tornado Warning | LMK | Hart | 46 min |
| Nov 9, 2:03 PM EST | Severe Thunderstorm Warning | LMK | Green, Metcalfe | 57 min |
| Nov 9, 2:06 PM EST | Severe Thunderstorm Warning | LMK | Larue | 34 min |
| Nov 9, 2:16 PM EST | Tornado Warning | LMK | Green | 29 min |
| Nov 9, 2:26 PM EST | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 39 min |
| Nov 9, 2:26 PM EST | Severe Thunderstorm Warning | LMK | Marion, Taylor | 49 min |
| Nov 9, 2:30 PM EST | Tornado Warning | LMK | Cumberland | 45 min |
| Nov 9, 2:32 PM EST | Severe Thunderstorm Warning | LMK | Adair | 43 min |
| Nov 9, 2:36 PM EST | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| Nov 9, 2:41 PM EST | Tornado Warning | LMK | Marion | 34 min |
| Nov 9, 2:44 PM EST | Severe Thunderstorm Warning | LMK | Clinton, Russell | 31 min |
| Nov 9, 2:46 PM EST | Tornado Warning | LMK | Washington | 29 min |
| Nov 9, 2:49 PM EST | Tornado Warning | LMK | Bullitt | 21 min |
| Nov 9, 2:53 PM EST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 37 min |
| Nov 9, 2:55 PM EST | Tornado Warning | LMK | Clinton | 35 min |
| Nov 9, 2:56 PM EST | Severe Thunderstorm Warning | LMK | Spencer | 34 min |
| Nov 9, 3:04 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Mercer | 26 min |
| Nov 9, 3:08 PM EST | Severe Thunderstorm Warning | LMK | Oldham, Shelby | 37 min |
| Nov 9, 3:24 PM EST | Tornado Warning | LMK | Mercer | 21 min |
| Nov 9, 3:25 PM EST | Severe Thunderstorm Warning | LMK | Franklin, Henry, Trimble | 45 min |
| Nov 9, 3:25 PM EST | Severe Thunderstorm Warning | LMK | Woodford | 45 min |
| Nov 9, 3:32 PM EST | Tornado Warning | LMK | Woodford | 13 min |
| Nov 9, 3:33 PM EST | Severe Thunderstorm Warning | LMK | Fayette | 42 min |
| Nov 9, 3:38 PM EST | Severe Thunderstorm Warning | LMK | Madison | 37 min |
| Nov 9, 3:43 PM EST | Severe Thunderstorm Warning | LMK | Scott | 37 min |
| Nov 9, 3:51 PM EST | Tornado Warning | LMK | Madison | 14 min |
| Nov 9, 3:56 PM EST | Severe Thunderstorm Warning | LMK | Bourbon, Harrison | 39 min |
| Nov 9, 3:58 PM EST | Severe Thunderstorm Warning | LMK | Clark | 32 min |
| Nov 9, 4:10 PM EST | Severe Thunderstorm Warning | LMK | Nicholas | 35 min |
| Nov 9, 4:14 PM EST | Tornado Warning | LMK | Clark | 16 min |
| Nov 9, 4:20 PM EST | Tornado Warning | LMK | Harrison | 15 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.